Alert archive / Iowa / Wind Advisories in 2013

Wind Advisory 1, NWS Des Moines, IA

January 11, 201324 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Jan 11, 2013, 3:38 PM CST for 24 counties in Iowa. It took effect at Jan 12, 2013, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2013, 3:38 PM CST (21:38 UTC)
In effect from
Jan 12, 2013, 12:00 AM CST
Expired
Jan 12, 2013, 10:25 AM CST
In force
10 hr
Issued by
NWS Des Moines, IA
All 24 counties

Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 96 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

398 
WWUS73 KDMX 112138
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
338 PM CST FRI JAN 11 2013

...DENSE FOG CONTINUES TO AFFECT NORTHERN IOWA THIS EVENING BEFORE
GUSTY WINDS HIT WITH A STRONG COLD FRONT...

IAZ004>007-015>017-023>026-120545-
/O.NEW.KDMX.WI.Y.0001.130112T0600Z-130112T1800Z/
/O.EXT.KDMX.FG.Y.0002.000000T0000Z-130112T0300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON
338 PM CST FRI JAN 11 2013

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SATURDAY. 

* TIMING...DENSE FOG WILL DISSIPATE AFTER 9 PM AS A COLD FRONT
  SWINGS THROUGH NORTHERN IOWA. WINDS WILL INCREASE BEHIND THE
  FRONT AROUND MIDNIGHT IN WESTERN SECTIONS...AND BY 3 AM NEAR I-35.

* WINDS...SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED...WITH
  GUSTS UP TO 45 MPH.

* VISIBILITY...NEAR ZERO VISIBILITIES DUE TO DENSE FOG ARE 
  EXPECTED TO INTO MID EVENING. 

* IMPACTS...MOTORISTS CAN EXPECT TRAVEL DIFFICULTIES DUE TO THE
  REDUCED VISIBILITIES. AFTER MIDNIGHT...HIGH PROFILE VEHICLES
  SHOULD PREPARE FOR GUSTY WINDS FROM THE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ033>036-044>046-120545-
/O.NEW.KDMX.WI.Y.0001.130112T0600Z-130112T1800Z/
SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...DENISON...CARROLL...JEFFERSON
338 PM CST FRI JAN 11 2013

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SATURDAY. 

* TIMING...WINDS WILL BEGIN INCREASING AROUND MIDNIGHT BEHIND A
  STRONG COLD FRONT AND CONTINUE THROUGH SATURDAY MORNING.

* WINDS...SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED...WITH
  GUSTS UP TO 45 MPH.

* IMPACTS...AFTER MIDNIGHT...HIGH PROFILE VEHICLES SHOULD PREPARE
  FOR GUSTY WINDS FROM THE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ027-028-120300-
/O.EXT.KDMX.FG.Y.0002.000000T0000Z-130112T0300Z/
BUTLER-BREMER-
INCLUDING THE CITIES OF...ALLISON...WAVERLY
338 PM CST FRI JAN 11 2013

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* VISIBILITY...NEAR ZERO VISIBILITIES DUE TO DENSE FOG ARE
  EXPECTED TO LINGER INTO MID EVENING BEFORE SOME IMPROVEMENT
  OCCURS AHEAD OF A COLD FRONT.

* IMPACTS...MOTORISTS CAN EXPECT TRAVEL DIFFICULTIES DUE TO THE 
  REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

MJB/JUNGBLUTH
4 follow-up statements
456 
WWUS73 KDMX 120156
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
756 PM CST FRI JAN 11 2013

...DENSE FOG CONTINUES TO AFFECT PORTIONS OF NORTH CENTRAL IOWA
THIS EVENING BEFORE GUSTY WINDS HIT WITH A STRONG COLD FRONT...

IAZ023>026-121000-
/O.CAN.KDMX.FG.Y.0002.000000T0000Z-130112T0300Z/
/O.CON.KDMX.WI.Y.0001.130112T0600Z-130112T1800Z/
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION...
HAMPTON
756 PM CST FRI JAN 11 2013

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SATURDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
DENSE FOG ADVISORY. 

* TIMING...VISIBILITIES WILL IMPROVE THIS EVENING. A COLD FRONT
  WILL FOLLOW AND MOVE THROUGH OVERNIGHT. WINDS WILL INCREASE
  BEHIND THE FRONT AROUND MIDNIGHT IN WESTERN SECTIONS...AND BY 3
  AM NEAR INTERSTATE 35.

* WINDS...SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED...WITH 
  GUSTS UP TO 45 MPH. 

* IMPACTS...MOTORISTS CAN EXPECT TRAVEL DIFFICULTIES DUE TO THE
  REDUCED VISIBILITIES. AFTER MIDNIGHT...HIGH PROFILE VEHICLES
  SHOULD PREPARE FOR GUSTY WINDS FROM THE WEST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ027-028-120300-
/O.CAN.KDMX.FG.Y.0002.000000T0000Z-130112T0300Z/
BUTLER-BREMER-
INCLUDING THE CITIES OF...ALLISON...WAVERLY
756 PM CST FRI JAN 11 2013

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
DENSE FOG ADVISORY. 

VISIBILITIES HAVE IMPROVED ACROSS THE AREA THIS EVENING.

$$

IAZ004>007-015>017-121000-
/O.CON.KDMX.FG.Y.0002.000000T0000Z-130112T0300Z/
/O.CON.KDMX.WI.Y.0001.130112T0600Z-130112T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY
756 PM CST FRI JAN 11 2013

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SATURDAY...

* TIMING...VISIBILITIES WILL CONTINUE TO IMPROVE THROUGH 9 PM. A
  COLD FRONT WILL PASS THROUGH OVERNIGHT WITH WINDS INCREASING
  BEHIND THE FRONT AROUND MIDNIGHT IN WESTERN SECTIONS...AND BY 3
  AM NEAR INTERSTATE 35.

* WINDS...SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED...WITH 
  GUSTS UP TO 45 MPH. 

* VISIBILITY...NEAR ZERO VISIBILITIES DUE TO DENSE FOG ARE 
  EXPECTED TO INTO MID EVENING. 

* IMPACTS...MOTORISTS CAN EXPECT TRAVEL DIFFICULTIES DUE TO THE 
  REDUCED VISIBILITIES. AFTER MIDNIGHT...HIGH PROFILE VEHICLES 
  SHOULD PREPARE FOR GUSTY WINDS FROM THE WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ033>036-044>046-121000-
/O.CON.KDMX.WI.Y.0001.130112T0600Z-130112T1800Z/
SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...DENISON...CARROLL...JEFFERSON
756 PM CST FRI JAN 11 2013

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SATURDAY...

* TIMING...WINDS WILL BEGIN INCREASING AROUND MIDNIGHT BEHIND A 
  STRONG COLD FRONT AND CONTINUE THROUGH SATURDAY MORNING. 

* WINDS...SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED...WITH 
  GUSTS UP TO 45 MPH. 

* IMPACTS...AFTER MIDNIGHT...HIGH PROFILE VEHICLES SHOULD 
  PREPARE FOR GUSTY WINDS FROM THE WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
745 
WWUS73 KDMX 120255
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
855 PM CST FRI JAN 11 2013

...A COLD FRONT WILL PASS THROUGH OVERNIGHT BRINGING STRONG
WESTERLY WINDS TO THE AREA...

IAZ004>007-015>017-121100-
/O.EXP.KDMX.FG.Y.0002.000000T0000Z-130112T0300Z/
/O.CON.KDMX.WI.Y.0001.130112T0600Z-130112T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY
855 PM CST FRI JAN 11 2013

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SATURDAY...
...DENSE FOG ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...


* TIMING...VISIBILITIES WILL CONTINUE TO IMPROVE THROUGH 9 PM. A
  COLD FRONT WILL PASS THROUGH OVERNIGHT WITH WINDS INCREASING BEHIND
  THE FRONT AROUND MIDNIGHT IN WESTERN SECTIONS...AND BY 3 AM NEAR
  INTERSTATE 35.

* WINDS...SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED...WITH 
  GUSTS UP TO 45 MPH. 

* IMPACTS...MOTORISTS CAN EXPECT TRAVEL DIFFICULTIES DUE TO THE
  REDUCED VISIBILITIES. AFTER MIDNIGHT...HIGH PROFILE VEHICLES
  SHOULD PREPARE FOR GUSTY WINDS FROM THE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ023>026-033>036-044>046-121100-
/O.CON.KDMX.WI.Y.0001.130112T0600Z-130112T1800Z/
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION...
HAMPTON...SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY...
DENISON...CARROLL...JEFFERSON
855 PM CST FRI JAN 11 2013

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SATURDAY...

* TIMING...WINDS WILL BEGIN INCREASING AROUND MIDNIGHT BEHIND A 
  STRONG COLD FRONT AND CONTINUE THROUGH SATURDAY MORNING. 

* WINDS...SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED...WITH 
  GUSTS UP TO 45 MPH. 

* IMPACTS...AFTER MIDNIGHT...HIGH PROFILE VEHICLES SHOULD 
  PREPARE FOR GUSTY WINDS FROM THE WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
881 
WWUS73 KDMX 120947
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
347 AM CST SAT JAN 12 2013

...A STRONG WEST WIND WILL OCCUR OVER NORTHWEST IOWA THIS
MORNING...

IAZ037-047-048-057>059-121800-
/O.EXA.KDMX.WI.Y.0001.000000T0000Z-130112T1800Z/
HARDIN-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
INCLUDING THE CITIES OF...ELDORA...BOONE...AMES...AUDUBON...
GUTHRIE CENTER...ADEL
347 AM CST SAT JAN 12 2013

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING...A STRONG AND GUSTY WEST WIND WILL CONTINUE OVER THE
  AREA THIS MORNING. 

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH
  GUSTS UP TO 45 MPH.

* IMPACTS...HIGH PROFILE VEHICLES SHOULD PREPARE FOR A STRONG AND
  GUSTY WEST WIND WHICH WILL IMPAIR STEERING. THE GUSTY WIND MAY
  ALSO MAKE WALKING DIFFICULT ESPECIALLY IF PREVIOUSLY WET
  SURFACES HAVE BECOME A LITTLE SLICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ004>007-015>017-023>026-033>036-044>046-121800-
/O.CON.KDMX.WI.Y.0001.000000T0000Z-130112T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON
347 AM CST SAT JAN 12 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...A STRONG AND GUSTY WEST WIND WILL CONTINUE OVER THE
  AREA THIS MORNING. 

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH
  GUSTS UP TO 45 MPH.

* IMPACTS...HIGH PROFILE VEHICLES SHOULD PREPARE FOR A STRONG AND
  GUSTY WEST WIND WHICH WILL IMPAIR STEERING. THE GUSTY WIND MAY
  ALSO MAKE WALKING DIFFICULT ESPECIALLY IF PREVIOUSLY WET
  SURFACES HAVE BECOME A LITTLE SLICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FAB
628 
WWUS73 KDMX 121625
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1025 AM CST SAT JAN 12 2013

IAZ004>007-015>017-023>026-033>037-044>048-057>059-121730-
/O.CAN.KDMX.WI.Y.0001.000000T0000Z-130112T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL
1025 AM CST SAT JAN 12 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WINDS WILL CONTINUE TODAY FROM THE WEST NORTHWEST...HOWEVER
ADVISORY CRITERIA WINDS ARE NOT EXPECTED FOR THE REST OF THE DAY.

$$

CC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jan 11, 3:27 PM CST, 11 minutes earlier.

Area forecast discussion, Jan 11, 3:27 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
327 PM CST FRI JAN 11 2013

.SHORT TERM /TONIGHT/...
SOUTHWESTERLY FLOW ALOFT CONTINUES AS A DEVELOPING SHORTWAVE TROUGH
EJECTS NORTHEASTWARD FROM WESTERN US PARENT TROUGH. ASSOCIATED
SURFACE LOW SITUATED AROUND NW KS...STRETCHING NORTH NORTHEAST INTO
ERN SD. NORTHERN PORTION OF SFC LOW TO BECOME DOMINANT SURFACE
CIRCULATION AND WILL PUSH NORTHEASTWARD OVER LAKE SUPERIOR TOWARD
12Z SATURDAY AS WAVE DIGS ALOFT. ATTENDANT COLD FRONT CURRENTLY
STRETCHING ACROSS ERN SD SOUTH TO SOUTHWESTWARD INTO CENTRAL NE.
SOUTHERLY FLOW AHEAD OF THE SURFACE LOW EXPECTED TO KEEP PUMPING
WARM MOIST AIR NORTHWARD INTO THE CWA THIS EVENING AHEAD OF THE
FRONT...WITH COLD FRONT TO PUSH INTO WESTERN CWA TOWARD 06Z TONIGHT.
WITH THE ABUNDANT LOW LEVEL MOISTURE IN PLACE AND MANY SITES ACROSS
NRN CWA STILL SOCKED IN WITH DENSE FOG AND LOW STRATUS...WILL EXTEND
THE DENSE FOG ADVISORY UNTIL 03Z FOR NOW. MAY SEE SOME SLIGHT
IMPROVEMENT ACROSS THE FAR SOUTHERN PORTION OF THE ADVISORY THROUGH
23-00Z...BUT EXPECT THESE AREAS TO SOCK BACK IN SHORTLY AFTER
SUNSET. ALSO POSSIBILITY THAT DENSE FOG COULD LINGER ACROSS THE FAR
NORTH LATER THAN 03Z...BUT AS WINDS BECOME MORE SOUTHWESTERLY AHEAD
OF THE COLD FRONT EXPECT THAT CHANCE TO WANE. THEREFORE WILL HAVE TO
MONITOR FOR POSSIBLE EXTENSIONS LATER THIS EVENING.

COLD FRONT TO MOVE THROUGH FROM WEST TO EAST LATE TONIGHT...WITH
WESTERLY WINDS PICKING UP BEHIND THE FRONT. STRONG WINDS ALOFT IN
CAA AND SUBSIDENCE REGION SHOULD PUSH TO THE SURFACE...WITH
STRONGEST GRADIENT ACROSS THE NORTHWESTERN HALF OF THE CWA.
THEREFORE WILL ALSO ISSUE A WIND ADVISORY BEGINNING AT 06Z AND
CONTINUING INTO SATURDAY MORNING.

TEMPERATURES TO REMAIN MILD THIS EVENING WITH CONTINUED WAA AND
CLOUD COVER KEEPING TEMPS UP...BUT RAPID COOLING EXPECTED AS -10C TO
-15C AIRMASS DROPS INTO THE STATE BEHIND THE FRONT WITH SFC TEMPS BY
SATURDAY MORNING INTO THE TEENS NORTHWEST TO AROUND 30 SOUTHEAST.

.LONG TERM /SATURDAY THROUGH FRIDAY/...
BY SATURDAY MORNING...LOW PRESSURE OVER LAKE SUPERIOR WILL BE
CONTINUING OFF TO THE EAST-NORTHEAST. GRADIENT SHOULD BE RELAXING
BUT WITH STRONG COLD ADVECTION OVER NORTHERN IOWA...WIND ADVISORY
WAS RUN UNTIL NOON SATURDAY. SHALLOW COLD AIR REALLY DIGS IN OVER
THE NW HALF OF IOWA...BUT WILL BE SLOWER TO REACH THE SOUTHEAST AS
THAT AREA WAITS FOR THE SHORT WAVE ALOFT TO PASS BY SATURDAY NIGHT.
NOT MUCH TEMPERATURE RISE EXPECTED ON SATURDAY. STRATOCUMULUS ARE
LIKELY AT THE TOP OF THE SHALLOW NEAR-SURFACE MIXED
LAYER...ESPECIALLY IN THE NORTHERN HALF OF THE STATE SATURDAY. SINCE
THESE CLOUDS WILL BE IN THE DENDRITIC TEMPERATURE RANGE FLURRIES ARE
POSSIBLE...ENOUGH TO PUT IN THE FORECAST IN THE NORTH.

THE ONLY REAL PRECIPITATION EVENT OF THE SEVEN DAY WILL BE SATURDAY
EVENING/NIGHT IN THE SOUTHEAST AS A MID MISSISSIPPI VALLEY WEATHER
SYSTEM TRACKS QUICKLY NORTHEAST. THE JET MAXIMUM ASSOCIATED WITH
THIS FEATURE IS STILL DIGGING SOUTH OFF THE WESTERN U.S. SO THERE IS
STILL SOME UNCERTAINTY OF THE TRACK. SEVERAL NUMERICAL MODELS...
EXCEPT THE 12Z NAM...ARE NOW TAKING A MORE NORTHERLY TRACK WHICH IS
REASONABLE IF THE WAVE DIGS A LITTLE BIT INTO THE BASE OF THE
TROUGH. ECMWF IS MOST BULLISH WITH A SOLID SIGNAL OF DEFORMATION AND
MID-LEVEL FRONTOGENETICAL FORCING TO SUPPORT SEVERAL INCHES OF SNOW
SOUTH OF OTTUMWA. HAVE SHIFTED THE SNOW CHANCES FARTHER WEST AND
INCREASED POPS TO SNOW LIKELY IN SOUTHEAST PORTIONS OF FORECAST AREA
SATURDAY EVENING...WITH 1-2 INCHES OF SNOW. 12Z GFS WAS A GOOD
MIDDLE GROUND SOLUTION. SYSTEM SHOULD HAVE A FAIRLY SHARP NORTHWEST
EDGE...AND IT APPEARS THE MAX POTENTIAL SNOW WOULD BE AS MUCH AS 2-4
INCHES IN THE DMX FORECAST AREA.

FROM SUNDAY ON...TEMPERATURE FLUCTUATIONS WILL BE THE MAIN FORECAST
ISSUE. IOWA WILL BE UNDER THE COLD TROUGH INTO EARLY TUESDAY...WITH
TEMPERATURES SEVERAL DEGREES BELOW THE AVERAGE. FLOW BECOMES MORE
DOWNSLOPE WESTERLY LEADING TO A WARM UP TUESDAY AND WEDNESDAY. AFTER
THAT...MODEL DISAGREEMENTS ARE MORE NOTICEABLE WITH STRONG
NORTHWESTERLY FLOW ALOFT AND A STRONG TEMPERATURE GRADIENT BETWEEN
COLD NORTHEAST AND MILDER WEST. ECMWF HAS A STRONGER COLD PUSH
LASTING INTO FRIDAY...GFS A WEAKER COLD PUSH THAT REBOUNDS QUICKLY
INTO FRIDAY. BEST TO TAKE MIDDLE ROAD WITH FORECAST BECAUSE TIMING
OF FEATURES ISN'T EASY...LEAVING THE BOTTOM LINE AS A MOSTLY DRY
PATTERN WITH SOME CHILLY DAYS AND SOME NOT SO CHILLY FOR THE NEXT
WEEK TO 10 DAYS.

&&

.AVIATION...11/18Z
LIFR CIGS AND VSBYS EXPECTED TO LINGER ACROSS THE NORTHERN TAF SITES
THROUGH THE AFTERNOON HOURS WITH SOME IMPROVEMENT POSSIBLY TO IFR
CIGS BY LATE AFTERNOON/EARLY EVENING. UNCERTAINTY IN IF IMPROVEMENT
WILL REMAIN INTO THE EVENING HOURS...AS POSSIBILITY THAT VSBYS AND
CIGS COULD DROP BACK INTO THE LIFR RANGE PRIOR TO THE COLD FRONTAL
PASSAGE THAT IS EXPECTED LATE TONIGHT. KDSM AND KOTM WILL CONTINUE
TO SEE MVFR/VFR VSBYS THROUGH THE AFTERNOON INTO THE EVENING WITH
GENERALLY IMPROVING CIGS AS WELL. COLD FRONT TO PUSH THROUGH LATE
TONIGHT WITH WINDS PICKING UP AND BECOMING QUITE GUSTY FROM THE WEST
INTO SATURDAY MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY FOR
CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-EMMET-FRANKLIN-GREENE-
HAMILTON-HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-
WEBSTER-WINNEBAGO-WORTH-WRIGHT.

DENSE FOG ADVISORY UNTIL 9 PM CST THIS EVENING FOR BREMER-BUTLER-
CERRO GORDO-EMMET-FRANKLIN-HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-
POCAHONTAS-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...MJB
LONG TERM...JUNGBLUTH
AVIATION...MJB
Hazardous weather outlook, Jan 11, 4:19 AM CST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
419 AM CST FRI JAN 11 2013

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-121030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
419 AM CST FRI JAN 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT FOR THE AREA THIS MORNING. PLEASE SEE
THE NATIONAL WEATHER SERVICE DES MOINES WEBSITE AT WEATHER.GOV/DESMOINES
FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

REV

Nearby

Wind Advisories in Iowa, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.